MAUDE Adverse Event Report: DEPUY SYNTHES SPINE VIPER SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SYNTHES SPINE VIPER SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 186727840
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Cfx 8.0 mm screw dismantled while implanting in l5 right level of patient.The cfx screw was almost totally screwed down into the pedicle bone when the ball-joint ruptured leaving the screw head totally away from the thread.Head and debris of ruptured ball-joint where immediately removed with no damage to the patient.The cfx screw thread was quite easy removed with help of exp.Viper rescue screw-driver.Another cfx was immediately inserted with no problem.
 
Additional Manufacturer Narrative
Visual examination of the returned revealed the tulip head and saddle had completely separated from the screw shank.The flex ball was not returned.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of the flex ball breaking and the tulip head, saddle, and screw head separating cannot be determined from the samples and the information provided.A potential root cause may be unanticipated force placed on the polyaxial screw during tightening.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6952497
Report Number1526439-2017-10845
Device Sequence Number1208632
Product Code MNI
UDI-Device Identifier10705034282770
UDI-Public10705034282770
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number186727840
Device Lot NumberARKDV5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date10/16/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight65